# SDR 122306N512CS1

- Difficulty date: December 23, 2006
- Submitted: February 8, 2007
- Operation: Air carrier
- Aircraft: N512CS
- Make and model: Cessna 560XL
- Aircraft serial: 5605326
- Aircraft time: 3,791 hours, 2,654 cycles
- Engine: Pwa PW545A
- Engine time: 3,500 hours, 2,441 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 31J190001
- Part serial: PCEDB0665
- Condition: Making Metal
- Part time: 3,500 hours, 2,441 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING POSTFLIGHT WALK AROUND PILOT NOTICED A LARGE AMOUNT OF OIL DRIPPING FROM THE DRAIN MAST AND LOWER COWLING.  WHILE TROUBLESHOOTING OIL LEAK MAINTENANCE DISCOVERED A PIECE OF NON-FERROUS METAL IN THE ACCESSORY GEARBOX SCAVENGE PUMP SCREEN.  THE SOURCE OF THE FINDING COULD NOT BE IDENTIFIED SO ENGINE WAS REMOVED AND SENT TO MFG OVERHAUL FACILITY.  SUBSEQUENT ENGINE TEARDOWN AND INVESTIGATION DETERMINED METAL WAS FROM THE UPPER BEVEL GEAR (UGB) HOUSING ASSEMBLY.  THE INVESTIGATION CONCLUSION RESULTS, WAS THAT THE MOST LIKELY CAUSE OF THE MISSING MATERIAL IS THE UNCONSTRAINED MOTION OF THE ADJOINING COMPONENTS AGAINST THE BEARING FLANGE DUE TO THE LOOSE RETAINING BOLTS ON THE UBG RETAINING PLATE AND BEARING.
